Alert archive / New York / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 1, NWS Buffalo, NY

April 1, 2023Cattaraugus County, Chautauqua County, Erie County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Apr 1, 2023, 1:35 PM EDT for Cattaraugus County, Chautauqua County, Erie County, New York. It was in force for 55 min. 29 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 1, 2023, 1:35 PM EDT (17:35 UTC)
Expired
Apr 1, 2023, 2:30 PM EDT
In force
55 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY

The radar

The Buffalo radar (KBUF), 63 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 1:36 PM EDTTSTM WND DMG2 Nw Ashville, NYSEVERAL UTILITY POLES SNAPPED OR BLOWN OVER ON BUTTS ROAD.
Apr 1, 1:40 PM EDTTSTM WND DMG1 Ene Mayville, NYTREES AND WIRES DOWN ON HOUSE.
Apr 1, 1:46 PM EDTTSTM WND DMGBrocton, NYTREES AND WIRES DOWN ON RT 20.
Apr 1, 1:54 PM EDTTSTM WND DMGFredonia, NYMULTIPLE TREES AND WIRES DOWN IN FREDONIA.
Apr 1, 1:54 PM EDTTSTM WND DMGSinclairville, NYTREES AND WIRES DOWN.
Apr 1, 1:58 PM EDTTSTM WND DMG2 Sse Chautauqua, NYNUMEROUS TREES DOWN ON ROADS IN MANGOLIA.
Apr 1, 1:58 PM EDTTSTM WND DMGGerry, NYTREES AND WIRES DOWN.
Apr 1, 2:00 PM EDTTSTM WND DMGEllicott, NYMULTIPLE TREES AND WIRES DOWN IN ELLICOTT.
Apr 1, 2:02 PM EDTTSTM WND DMGBusti, NYTREES AND WIRES DOWN IN THE TOWN OF BUSTI.
Apr 1, 2:02 PM EDTTSTM WND DMGCherry Creek, NYMULTIPLE TREES AND WIRES DOWN IN CHERRY CREEK.
Apr 1, 2:03 PM EDTTSTM WND GST 592 Nne Celoron, NYAWOS STATION KJHW JAMESTOWN AIRPORT.
Apr 1, 2:06 PM EDTTSTM WND DMGDayton, NYTREES DOWN IN THE TOWN OF DAYTON.
Apr 1, 2:06 PM EDTTSTM WND DMGEllington, NYTREES AND WIRES DOWN.
Apr 1, 2:06 PM EDTTSTM WND DMGPerrysburg, NYTREES AND WIRES DOWN.
Apr 1, 2:08 PM EDTTSTM WND DMGFalconer, NYTREE DOWN.
Apr 1, 2:10 PM EDTTSTM WND DMGPersia, NYTREES DOWN IN THE TOWN OF PERSIA.
Apr 1, 2:10 PM EDTTSTM WND DMGRandolph, NYTREES AND WIRES DOWN.
Apr 1, 2:13 PM EDTTSTM WND DMGCattaraugus, NYTREES AND WIRES DOWN.
Apr 1, 2:17 PM EDTTSTM WND DMGLittle Valley, NYTREES AND WIRES DOWN.
Apr 1, 2:21 PM EDTTSTM WND DMGEllicottville, NYTREES AND WIRES DOWN.
Apr 1, 2:21 PM EDTTSTM WND DMGSalamanca, NYTREES AND WIRES DOWN.
Apr 1, 2:25 PM EDTTSTM WND DMGDelevan, NYTREES AND WIRES DOWN.
Apr 1, 2:25 PM EDTTSTM WND GST 64Delevan, NY
Apr 1, 2:28 PM EDTTSTM WND DMGSpringville, NYTREE DOWN ON WIRES IN SPRINGVILLE.
Apr 1, 2:31 PM EDTTSTM WND DMGFranklinville, NYTREES AND WIRES DOWN.
Apr 1, 2:38 PM EDTTSTM WND DMG1 Ene Yorkshire, NYONE TON AIR HANDLER DISPLACED OFF FOUNDATION ON ROOF OF PIONEER HIGH SCHOOL.
Apr 1, 2:38 PM EDTTSTM WND DMG1 N Yorkshire, NYTREES DOWN BLOCKING ROAD AT RT 16 & RT 39.
Apr 1, 2:38 PM EDTTSTM WND DMGYorkshire, NYTREE DOWN ON WIRES NEAR BEYER RD & RT 16.
Apr 1, 2:38 PM EDTTSTM WND DMGYorkshire, NYTREES DOWN BLOCKING RT 16 NEAR WESTOVER ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 24 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 1, 11:59 AM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2023-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2023-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1782 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

045 
WUUS51 KBUF 011735
SVRBUF
NYC009-013-029-011830-
/O.NEW.KBUF.SV.W.0001.230401T1735Z-230401T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
135 PM EDT Sat Apr 1 2023

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Cattaraugus County in western New York...
  Southern Erie County in western New York...
  Chautauqua County in western New York...

* Until 230 PM EDT.

* At 133 PM EDT, a severe thunderstorm was located near Northwest
  Harborcreek, or 7 miles east of Erie, moving northeast at 80 mph.

  HAZARD...70 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Buffalo, West Seneca, Jamestown, Lackawanna, Dunkirk, Fredonia,
  Hamburg, Salamanca, Allegany State Park and Evans.

This includes the following highways...
 Interstate 90 between exits 56 and 61.
 Interstate 86 between exits 4 and 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing widespread wind damage across northwest 
Pennsylvania. SEEK SHELTER NOW inside a sturdy structure and stay 
away from windows!

&&

LAT...LON 4227 7976 4228 7973 4231 7977 4244 7950
      4253 7939 4260 7919 4272 7909 4280 7892
      4289 7890 4259 7846 4252 7846 4252 7835
      4249 7831 4227 7831 4200 7885 4200 7976
TIME...MOT...LOC 1733Z 240DEG 71KT 4212 7994 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Mitchell
1 follow-up statement
067 
WWUS51 KBUF 011808
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
208 PM EDT Sat Apr 1 2023

NYC009-013-029-011830-
/O.CON.KBUF.SV.W.0001.000000T0000Z-230401T1830Z/
Cattaraugus NY-Erie NY-Chautauqua NY-
208 PM EDT Sat Apr 1 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR CATTARAUGUS...SOUTHERN ERIE AND CHAUTAUQUA COUNTIES...

At 205 PM EDT, a severe thunderstorm was located 9 miles north of
Falconer, or 10 miles north of Jamestown, moving northeast at 65 mph.

HAZARD...70 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Buffalo, West Seneca, Jamestown, Lackawanna, Dunkirk, Fredonia,
Hamburg, Salamanca, Allegany State Park and Evans.

This includes the following highways...
 Interstate 90 between exits 56 and 61.
 Interstate 86 between exits 4 and 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm has a history of producing widespread wind damage across 
northwestern Pennsylvania. SEEK SHELTER NOW inside a sturdy 
structure and stay away from windows.

&&

LAT...LON 4227 7976 4228 7973 4231 7977 4244 7950
      4253 7939 4260 7919 4272 7909 4280 7892
      4289 7890 4259 7846 4252 7846 4252 7835
      4249 7831 4227 7831 4200 7885 4200 7976
TIME...MOT...LOC 1805Z 242DEG 68KT 4225 7921 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Mitchell

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 10:12 AM EDT, 3 hours 23 minutes earlier.

Area forecast discussion, Apr 1, 10:12 AM EDT, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1012 AM EDT Sat Apr 1 2023

.SYNOPSIS...
A deep storm system passing by to our north today will push a pair
of cold fronts across the region through tonight. The first of these
will generate gusty showers and thunderstorms this afternoon...
including the threat for severe weather in the form of damaging
straight line winds. It will also be windy today with wind gusts
reaching 40 to 50 mph in many areas. The second front will move
through this evening, with some rain showers ending as snow showers.
High pressure will then guarantee fair but chilly weather for the
second half of the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
A near vertically stacked storm system over the Ohio Valley this
morning will 'open up' and move east across the St Lawrence valley
this afternoon. The large system will push several boundaries
through our region in the process.

The first part of today will feature abundant sunshine and a taste
of spring, with temperatures near or above 60F in some areas. But,
the clear skies will also allow mixing winds of 40+kts aloft to work
their way to the surface. So, it will be windy with gusts of 40-50
mph for much of western New York, hence the ongoing wind advisory.

This afternoon, a strong cold front will then take aim on our
forecast area. Given several hours of full sunshine to help
destabilize the low levels, showers and strong thunderstorms will
develop ahead and along this boundary. The bulk of the activity will
be dynamically driven, as true deep instability will be somewhat
limited. Even so, a low level jet of 50-60 kts in association with
the front will enhance the risk for strong to severe thunderstorm
activity, primarily over the western counties south of Lake Ontario.
 The best chance for any severe weather appears to be over the
Southern Tier. The Storm Prediction Center has kept the bulk of our
forecast area in a slight risk area for severe storms. The primary
concern with the storms will be damaging straight line winds with
the timing of the strongest convection likely between 2 and 5 PM.
For specifics, here are some estimates for some locations, generally
based of the HRRR, which has been fairly  for the past several
hourly updates (storms will likely start between these time
periods):

Jamestown ~230-330 PM
Buffalo   ~300-400 PM
Warsaw    ~330-430 PM
Rochester ~400-500 PM

Storms should be weakening after 500 PM as they continue moving east
into the Eastern Lake Ontario region.

A final cold front will then quickly follow during the first half of
this evening. This feature will support additional showers, but the
lack of instability at this point should preclude the risk for
addtional thunderstorms. In fact, strong cold advection in the wake
of this last front will prompt the leftover showers to end in the
form or snow/flurries. Temperatures will tumble into the low to mid
20s across the wrn counties and into the teens across the Eastern
Lake Ontario region.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
High pressure will slide east across the area Sunday supporting
primarily dry calm weather. Temperatures will remain on the cooler
side Sunday with highs in the mid to upper 30s with a few locations
across the far Southern Tier and Genesee Valley reaching the low 40s.

The next trough will dive southeast across the upper Great Lakes
Sunday night before pulling east across the lower Great Lakes
Monday. This trough will support a surface low to slide east across
southern Canada. As the low pushes east across southern Ontario
Canada, its associated surface warm front will push east across
southern Canada and into the far northern portions of the eastern
Lake Ontario region Sunday night, where it will introduce a few
mixed rain and snow showers. Then, the associated weakening cold
front will sweep south across the region Monday and stall across the
southern reaches of the area, which in turn will support a few rain
showers to slide south across the region Monday afternoon, with the
best chances for rain showers lying across the southern portions of
the forecast area.

The stalled baroclinic zone will lie across far southern New York
and northern Pennsylvania Tuesday morning, while surface high
pressure spreads south from the Hudson Bay. Depending on where this
boundary stalls will determine the best chances for rain showers. As
of right now, these locations appear to lie across the Southern
Tier. Additionally, due to the surface pattern there will be a north-
south gradient of temperatures, ranging from the low 50s to near 60
Tuesday with the warmest temperatures lying across the southern
portions of the region.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
By Tuesday night...the upper level pattern will have become quite
amplified again, with a deep broad trough spanning across the
Plains. This upper level synoptic pattern will support a complex
surface low pressure system to develop over eastern Colorado and
lift northeast across the Upper Great Lakes throughout the week.
Initially, the stalled frontal boundary from the day prior will
now lift north across the region as a warm front Tuesday night
into Wednesday morning, introducing warm moist air from the Gulf
of Mexico and therefore supporting rain showers to spread north
across the region.

As the surface low crosses the from the Upper Great Lakes into
southern Ontario, Canada, its cold front will sweep from west to
east across the Great Lakes region Wednesday and Wednesday night.
Ahead of the fronts arrival Wednesday, a few prefrontal showers and
thunderstorms will be possible. Then, widespread showers will push
across the region Wednesday night. With the region under ample warm
air advection (850mb temperatures climaxing at +13/14C) Wednesday,
temperatures will warm up into the 60s with some locations across the
lower terrain south of Lake Ontario having readings in the low 70s.

The cold front will finish pulling east out of the area Thursday
morning, allowing for showers to taper off from west to east.
Surface high pressure building across the Great Lakes Thursday night
will support dry weather. Dry weather will then continue Friday as
aforementioned high pressure slides east across the lower Great
Lakes.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
VFR conditions will be found throughout the region through early
afternoon.  Then, the next in a series of cold fronts will generate
more showers and thunderstorms for the afternoon into this evening.
Some of the storms could become strong to severe. While MVFR weather
will be found with some of the convection, fairly widespread cigs of
700-1500 feet can be expected late this afternoon through much of
tonight.

MVFR to IFR cigs will then improve to VFR levels late tonight.

Outlook...

Sunday and Monday...Mainly VFR.
Tuesday...Mainly VFR with scattered showers.
Wednesday...MVFR with showers likely. Gusty winds.

&&

.MARINE...
A deep storm system passing to the north of Lake Ontario today will
generate fresh to strong southwesterlies that will veer to the west
during the course of the afternoon and evening. Some gale force
gusts cannot be ruled out. Have thus issued high end small craft
advisories for all of the New York nearshore waters of Lake Ontario
to accompany the SCAs that have already been in place on Lake Erie
and for the St Lawrence River.

The gusty winds could also be accompanied by strong thunderstorms
this afternoon. Mariners should be wary of special marine warnings
as a strong cold front will cross the region.

As the aforementioned storm system exits across the Canadian
maritimes late tonight and Sunday...high pressure centered over the
Ohio valley will nose across the region. This will allow winds and
waves to subside with SCA's generally dropping off from west to
east. By Sunday afternoon...gentle to moderate westerlies should be
the rule across the region.

The sfc high will drift east of the region later tonight and Monday.
Southerly winds will freshen as a result...although the offshore
flow should minimize the potential for any SCA's.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Wind Advisory until 7 PM EDT this evening for NYZ001>003-
     010>014-019>021-085.
     Wind Advisory until 5 PM EDT this afternoon for NYZ007.
MARINE...Small Craft Advisory until 5 AM EDT Sunday for LEZ020.
         Small Craft Advisory until 6 AM EDT Sunday for LEZ040-041.
         Small Craft Advisory until 8 AM EDT Sunday for LOZ030-
         042-045.
         Small Craft Advisory until 11 AM EDT Sunday for LOZ043-044.
         Small Craft Advisory until 5 PM EDT this afternoon
         for SLZ022-024.

&&

SYNOPSIS...RSH/Zaff
NEAR TERM...RSH/Zaff
SHORT TERM...EAJ
LONG TERM...EAJ
AVIATION...RSH/SW/Zaff
MARINE...RSH
Hazardous weather outlook, Apr 1, 1:33 PM EDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
133 PM EDT Sat Apr 1 2023

NYZ001>003-010>013-019>021-085-021745-
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston-
Chautauqua-Cattaraugus-Allegany-Southern Erie-
133 PM EDT Sat Apr 1 2023

...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 105 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong thunderstorms will be possible on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004>006-021745-
Wayne-Northern Cayuga-Oswego-
133 PM EDT Sat Apr 1 2023

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong thunderstorms will be possible on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ014-021745-
Ontario-
133 PM EDT Sat Apr 1 2023

...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong thunderstorms will be possible on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ008-021745-
Lewis-
133 PM EDT Sat Apr 1 2023

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The combination of rain and snowmelt will result in significant
rises along the Black River and tributaries through early next week.
Flooding is possible in low lying areas along the river.

Strong thunderstorms will be possible on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-021745-
Jefferson-
133 PM EDT Sat Apr 1 2023

...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The combination of rain and snowmelt will result in significant
rises along the Black River and tributaries through early next week.
Flooding is possible in low lying areas along the river.

Strong thunderstorms will be possible on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-021745-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
133 PM EDT Sat Apr 1 2023

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 105 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042>045-062>065-021745-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
133 PM EDT Sat Apr 1 2023

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-021745-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
133 PM EDT Sat Apr 1 2023

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-021745-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
133 PM EDT Sat Apr 1 2023

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Apffel

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 11:24 PM EDTSpecial Weather StatementBUFChautauqua51 min
Mar 31, 11:29 PM EDTSpecial Marine WarningBUF61 min
Mar 31, 11:55 PM EDTSpecial Weather StatementBUFCattaraugus50 min
Apr 1, 1:15 PM EDTSpecial Marine WarningBUF60 min
Apr 1, 1:29 PM EDTGale WarningBUF6 hr
Apr 1, 1:41 PM EDTSpecial Marine WarningBUF49 min
Apr 1, 2:15 PM EDTSpecial Marine WarningBUF30 min
Apr 1, 2:26 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Chautauqua, Erie, Genesee, Wyoming79 min
Apr 1, 2:35 PM EDTSpecial Marine WarningBUF40 min
Apr 1, 2:52 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Genesee, Livingston, Monroe, Ontario and 2 more53 min
Apr 1, 3:45 PM EDTSevere Thunderstorm WarningBUFCayuga, Livingston, Monroe, Ontario, Wayne62 min
Apr 1, 5:33 PM EDTLakeshore Flood AdvisoryBUFChautauqua, Erie3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.